EMLA® (eutectic mixture of local anesthetics, 2.5% each of lidocaine and prilocaine in an oil and water emulsion) is used as a topical anesthetic. We report three cases of EMLA®-induced histopathologic changes on the vulvar epithelium. While there are some similar histopathologic features to those reported in extragenital skin, we describe additional findings on vulvar epithelium, which, to our knowledge, have not been reported previously. The patients presented with clinical signs suggestive of lichen sclerosus or erosive lichen planus (LP), but were all confirmed histopathologically as LP. The biopsy was taken after 15 min of EMLA® application and intradermal injection of 1% lidocaine. Blistering prior to intradermal lidocaine and the biopsy procedure was observed in two patients. The histopathologic changes observed in the epithelium included pallor of the upper epidermis, mild spongiosis, intraepidermal subcorneal and suprabasal acantholysis, congestion of the papillary dermal capillaries and extravasated erythrocytes. Basophilic granules were present, but rare, while the necrosis with multifocal clefting was more marked than in extragenital skin. It is important to be aware of these changes occurring on genital mucosa; these may occur in the absence of clinical signs and may obscure the primary underlying pathology, thus representing a diagnostic pitfall.